MAUDE Adverse Event Report: WENZEL SPINE, INC VARILIFT LX; LUMBAR INTERBODY FUSION DEVICE

WENZEL SPINE, INC VARILIFT LX; LUMBAR INTERBODY FUSION DEVICE
Model Number CIE3-10-28-00
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Codes Fall (1848); Inadequate Pain Relief (2388)
Date of Event 01/10/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient is a (b)(6) female had l2-l3 standalone varilift placed (b)(6) 2016 for adjacent segment disease above l3-s1 fusion with pedicle screws.She came to clinic in wheelchair approximately 6 weeks postoperative ((b)(6) 2017).The patient was confused and disoriented.She was accompanied by family member who indicated she had multiple falls and was not able to walk.Patient was also being treated with antibiotics for a uti.All spinal implants, including pedicle screws from a previous fusion were observed to have migrated upon radiographic image review.Investigation is ongoing.Not returned to manufacturer.
 
Event or Problem Description
Report of varilift lx device migration 6 weeks post-op.

Brand Name
VARILIFT LX
Common Device Name
LUMBAR INTERBODY FUSION DEVICE
Manufacturer (Section D)
WENZEL SPINE, INC
1130 rutherford lane
suite 200
austin TX 78753
MDR Report Key6290259
Report Number3008009850-2017-00002
Device Sequence Number13612554
Product Code MAX
UDI-Device Identifier00813210020122
UDI-Public00813210020122
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K151900
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date02/12/2021
Device Model NumberCIE3-10-28-00
Device Lot Number08150902
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/11/2017
Initial Report FDA Received Date01/31/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR